Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Having lot of fear and speaking irrelevantly. Diagnosed as symptoms of schizophrenia. Guide regarding her future?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4152 Questions
hi,my daughter is aged 22 years and a bright student, she has done her BCA & further she was passionate in visual arts she joined visual arts college a five years course ,now in 2nd year , she is the topper in her batch, she has extraordinary vision in sketching as well as colour expert. she is also good in story writing & poetry where her works are widely appreciated. suddenly a fort night ago she came home panicking with lot of fear & started speaking irrelevantly like someone has trapped me with arithmetic logic & symbol, feel like possession, i am totally blocked, also feel like got black magic, she is totally disturbed and not able to concentrate on daily affairs, feeling very low esteem.we took her to psychiatrist ,got admitted for three days & after treating there they told that she is suffering from acute psychotic episode c symptoms of schizophrenia. they prescribed tablets oleanz.15mg-1 inthe night,nexito.5mg/bexol.2mg in day for one month. actually we were supposed to get her married & because of this sudden fall in her life we are totally broken. please guide me that the treatment prescribed is right thing or is there any other treatment like counseling with phycologist,or hipnosis,which may help.
how much time it will take to return to normal. is there any side effect of the medicine. what about her future. we strongly believe in science but worried as my daughter is intelligent & she is worried & feeling low with her future. Should she stop art & paintings
i am also very much believe in goddess Mookambika she will guide me in this critical phase of our life.please help me guide me show me the right path to proceed in the right will be grace full for me with your kindness to suggest in this regard.
Posted Fri, 1 Nov 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:

Detailed Answer:
Welcome to XXXXXXX

I have read your question and I can understand your concern. Before going to your questions I would like to brief her problem.

Your daughter of 22 years with good academic and educational record suddenly developed fearfulness and suspiciousness. She has started believing that someone has trapped her with arithmetic means or symbols. She was feeling like possession. She was very disturbed and she was believing that her thought has been blocked, she is haunted by black magic and she lost her esteem. She was then admitted to a hospital and was provisionally diagnosed with acute psychotic episode. Delusions of reference, delusions of control and thought broadcasting were also present (as per case paper).

Now coming to your queries-

- She has been provisionally diagnosed with Acute Psychotic Episode, Schizophrenia type. See to label a patient with schizophrenia continuous symptomatology of at least one month is required. So if she is having the symptom duration of less than 1 month we cannot label her with schizophrenia. Acute Transient Psychosis is common in late adolescent age and if properly treated it is completely curable. She has recently developed the symptoms so I would like to advise you to give her medicines continuously for at least 6 months even after symptom remission. Only a few of acute psychosis progress to schizophrenia.

- She will improve in about 4 weeks, as most patients of acute psychosis improves in about 4 weeks only few progress to schizophrenia.

- She has been prescribed Olanzapine 15 mg, Escitalopram 5 mg and Bexol 2 mg per day. Olanzapine is a new second generation antipsychotic drug. It is a safe drug which is free of serious side effects and also parkinsonian side effects. Common side effects seen with this drugs are increased sleep, weight gain but these are not so severe. Bexol is given with first generation antipsychotic drugs and it prevent Parkinsonian side effect. She has not been given any first generation drug (as per case sheet) so as per my opinion there is no need to prescribe her this drug. Olanzapine is free of movement side effects.

- Escitalopram is an antidepressant drug and is very safe in 5 mg doses. There are many other drugs which are especially given in depressive and negative symptoms of psychosis like Amisulpiride or levosulpiride. These drugs will help in improving her depressive symptoms. You can consult her psychiatrist for these drugs in place of escitalopram.

- At present time dont think about her marriage as marriage is important life event and it can cause stress in her and may aggravate her problem. Wait for improvement of her clinical features and then after about 6 months if she remain symptom free you can think of her marriage. Marriage at present time will only worsen the condition.

- Allow her to do her normal work. There is no need to stop her from painting.

- Provide her warm loving care without much excess attention. Dont show hostile attitude towards her.

Believe in treatment and she will improve.

Hope this helps you, if you have more queries you can ask again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor